Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 293, NWS New Orleans, LA

November 24, 2000Jackson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Nov 24, 2000, 11:06 AM CST for Jackson County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 24, 2000, 11:06 AM CST (17:06 UTC)
Expired
Nov 24, 2000, 11:45 AM CST
In force
39 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Jackson County, MS

The radar

The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 24, 9:00 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 265 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 421 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
265 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
421 m²/s²
0-3 km storm-relative helicity
552 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 241707
SVRNEW
MSC059-241745-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1106 AM CST FRI NOV 24 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 1145 AM CST

* AT 1104 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR PASCAGOULA MOVING NORTHEAST AT 35 MPH.

* COMMUNITIES IN THE PATH OF THIS STORM INCLUDE MOSS POINT...
  ESCATAWPA AND HELENA.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNINING.

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

LAT...LON 3039 8871 3031 8851 3063 8844 3069 8878

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 3:35 AM CST, 7 hours 31 minutes earlier.

Area forecast discussion, Nov 24, 3:35 AM CST, 7 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
335 AM CST FRI NOV 24 2000

MODELS IN FAIRLY GOOD AGREEMENT WITH UPPER LOW OVER CENTRAL TX
MOVING E THEN NE ACROSS LA AND MS TODAY AS ANOTHER SHORT WAVE MOVES
INTO THE N AND CENTRAL ROCKIES INTO THE MEAN TROF POSITION. UPPER
LOW OVER TX BECOMING NEG TILTED AS IT MOVES ACROSS LA WITH
SIGNIFICANT UVV MOVING RAPIDLY ACROSS STATE. AT LOWER LEVELS...LOWS
ALONG THE CENTRAL TX COAST FORECAST TO MOVE RAPIDLY E AND NE
SWEEPING THRU FORECAST AREA DURING THE DAY. ETA IS SLIGHTLY FASTER
ON THIS MOTION THAN NGM. FORECAST SOUNDINGS INDICATING BOUNDARY
LAYER WINDS NEAR 30 KT WITH IMPRESSIVE LOW LEVEL TURNING IN LOWEST
5KM. INSTABILITY MAY BE A BIT LOW...BUT FEEL THAT COASTAL AREAS
CERTAINLY WILL BE INTO FAIRLY RICH LOW LEVEL MOISTURE THIS MORNING
AND EARLY AFTERNOON. EXPECT SQUALL LINE TO DEVELOP ALONG TROF LINE
EXTENDING FROM LOW AND SWEEP RAPIDLY EWD ACROSS FORECAST AREA DURING
THE DAY. WILL INCLUDE A MENTION OF HEAVY RAIN TODAY...THOUGH AMOUNTS
MAY BE LIMITED DUE TO RAPID PROGRESSION OF SYSTEM. HOWEVER WITH
GROUND FAIRLY SATURATED FROM LAST WEEKS RAINFALL...SITUATION WILL
HAVE TO BE MONITORED CLOSELY...ESPECIALLY THE E PORTION OF THE
FORECAST AREA WHERE SYSTEM MAY SLOW SOMEWHAT THIS AFTERNOON. WILL
ISSUE WIND ADVISORY FOR TODAY IN ADVANCE OF LOW...AS EXPECT TO SEE
20 TO 25 MPH WITH GUST TO 30 MPH OVER LAND IN ADVANCE OF THE SURFACE
LOW...ESPECIALLY ACROSS THE S PORTION OF FORECAST AREA.

AFTER SFC LOW PASSES E OF AREA...SIGNFICANT AMOUNT OF LOW LEVEL
MOISTURE IS WRAPPED AROUND THE SYSTEM IN W FLOW AND FORECASTING
CLOUDY CONDITIONS TO PERSIST SAT. AS SECOND SHORT WAVE SWEEPS ACROSS
AREA ON SUN...SOME LIGHT RAIN MAY OCCUR...THEN WITH UPPER FLOW
BECOMING NW...SKIES SHOULD CLEAR ON MON.

MCB 65/50/61/43 +211
BTR 70/52/62/45 +111
MSY 73/56/62/49 +211
GPT 70/55/66/46 +411

.NEW...SCA PQL TO THE ATCHAFALAYA RIVER INCLUDING LAKES
       PONTCHARTRAIN...MAUREPAS AND  BORGNE.

LA...WIND ADVISORY TODAY.
MS...WIND ADVIOSRY TODAY.

In the hours before

Special weather statement, Nov 24, 7:14 AM CST, 3 hours 52 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-242100-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
714 AM CST FRI NOV 24 2000

...SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER SOUTHEAST AND EAST
CENTRAL LOUISIANA TODAY AS WELL AS SOUTH MISSISSIPPI...

A MOIST UNSTABLE AIRMASS HAS SPREAD NORTHWARD FROM THE GULF
OF MEXICO OVERNIGHT IN ADVANCE OF A LOW PRESSURE SYSTEM OVER EAST
TEXAS. THE COMBINATION OF THE WARM UNSTABLE AIRMASS AND
STRONG SURFACE WIND COMBINED WITH AN UPPER LEVEL DISTURANCE
MOVING ACROSS THE AREA WILL RESULT IN A SLIGHT CHANCE OF
SEVERE THUNDERSTORMS ACROSS SOUTHEAST LOUISIANA AND EXTREME SOUTH
MISSISSIPPI TODAY.

A FEW THUNDERSTORMS MAY REACH SEVERE LEVELS PRODUCING DAMAGING WIND
GUSTS...AND POSSIBLY PRODUCE ISOLATED BRIEF TORNADOES.

THE SEVERE WEATHER THREAT SHOULD DIMINISH BY EARLY EVENING.

STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE URGED TO
MONITOR THIS DEVE>LOPING WEATHER SITUATION THROUGHOUT THE DAY.

FOR MORE WEATHER INFORMATION VISIT OUR WEB-SITE AT
WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Special weather statement, Nov 24, 11:00 AM CST, 6 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-250000-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CST FRI NOV 24 2000

RISK OF SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES SHOULD END
OVER SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA BY EARLY THIS
AFTERNOON.

HIGH WIND ADVISORY REMAINS IN EFFECT FOR EXTREME SOUTHEAST LOUISIANA
AND COASTAL MISSISSIPPI UNTIL EARLY THIS AFTERNOON.

THE MOIST UNSTABLE AIRMASS OVER THE AREA THIS MORNING AHEAD OF
DEVELOPING PRESSURE AREA OVER OF CENTRAL LOUISIANA WILL BE REPLACED
BY DRIER MORE STABLE AIR MASS THIS AFTERNOON AS THE LOW PRESSURE AREA
MOVES RAPIDLY NORTHEAST AWAY FROM LOUISIANA THIS AFTERNOON.

UNTIL THIS OCCURS THERE MAY BE A FEW THUNDERSTORMS THAT COULD PRODUCE
DAMAGING WINDS GUSTS...AND POSSIBLY PRODUCE ISOLATED BRIEF
TORNADOES UNTIL EARLY THIS AFTERNOON.

STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE URGED TO
MONITOR THIS DEVELOPING WEATHER SITUATION THROUGHOUT THE DAY.

FOR MORE WEATHER INFORMATION VISIT OUR WEB-SITE AT
WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 8:40 AM CSTTornado WarningLIXHancock, Harrison35 min
Nov 24, 9:15 AM CSTSevere Thunderstorm WarningLIXHarrison30 min
Nov 24, 9:41 AM CSTTornado WarningLIXHarrison34 min
Nov 24, 9:48 AM CSTSevere Thunderstorm WarningLIXJackson27 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.